MAUDE Adverse Event Report: CAREFUSION, INC THORA/PARA TRAY, 5FR, NON-VALVED; THORACENTESIS TRAY

CAREFUSION, INC THORA/PARA TRAY, 5FR, NON-VALVED; THORACENTESIS TRAY
Model Number OTP5000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr (b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported by the customer that the lead broke off in the patient.Lead broke off inside the patient on (b)(6) 2022.Please follow up with (b)(6) for batch number, sample availability and any additional information.On (b)(6) 2022, please provide the full name and address of the facility for where the issue occurred.(b)(6).Can you provide the lot#? no.Was there any patient impact? was there any need for medical intervention? were there any x rays taken? no impact, the catheter was able to be removed from the patient without issues.Staff was able to grab the small section outside the body and remove with hemostats.Was the product retrieved from the patient? yes.Do you have any photos of the reported issue? no.Is the product available for evaluation? yes.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: one sample was provided to our quality team for investigation.Through visual inspection, it was observed that catheter is detached from catheter hub; therefore, the reported failure could be verified.A device history review could not be completed as no batch number was provided.Based on the available information we are not able to identify a root cause at this time.A quality notification sent to the vendor for awareness of the defect.Manufacturing personnel have been notified of this incident and awareness training was provided.Complaints received for this device and defect will continue to be monitored for future occurrences.
 
Event or Problem Description
It was reported by the customer that the lead broke off in the patient.Verbatim: lead broke off inside the patient on 08/31/2022.Please follow up with theresa for batch number, sample availability and any additional information.¿ please provide the full name and address of the facility for where the issue occurred.Mclaren oakland 50 n.Perry st., pontiac, mi 48342.¿ can you provide the lot#? no.¿ was there any patient impact? was there any need for medical intervention? were there any x rays taken? no impact, the catheter was able to be removed from the patient without issues.Staff was able to grab the small section outside the body and remove with hemostats.¿ was the product retrieved from the patient? yes.¿ do you have any photos of the reported issue? no.¿ is the product available for evaluation? yes.

Brand Name
THORA/PARA TRAY, 5FR, NON-VALVED
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key15537113
Report Number1625685-2022-00087
Device Sequence Number12304050
Product Code PXI
UDI-Device Identifier10885403284748
UDI-Public(01)10885403284748
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTP5000
Device Catalogue NumberOTP5000
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown